MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTHXSFT0510
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pusher assembly was kinked approximately 66.0, 121.0, and 129.0 cm from the hub.The embolization coil had several offset coil winds.Conclusions: evaluation of the returned smart coil revealed the embolization coil coiling inside the introducer sheath.During functional testing the smart coil was unable to be advanced through its sheath.Upon removing the embolization coil for further analysis, several offset coil winds were observed.If the introducer sheath is not properly aligned in the hub prior to advancement, the embolization coil winds may become offset.These offset coil winds will likely lead to difficulty advancing the subject embolization coil into the parent device.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician was unable to advance a smart coil into the hub of the non-penumbra microcatheter and, therefore, the smart coil was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7684060
Report Number3005168196-2018-01375
Device Sequence Number10921279
Product Code HCG
UDI-Device Identifier00814548015859
UDI-Public00814548015859
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2022
Device Catalogue Number400SMTHXSFT0510
Device Lot NumberF80105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005